MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL PLATE; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TIBIAL PLATE; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number ANKLE COMPLAINTS
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, on or about (b)(6) 2018, patient underwent a right total ankle arthroplasty due to end-stage arthritis with associated equinus contracture and persistent pain associated with previous ankle hardware.On or about (b)(6) 2019, patient underwent right ankle revision due to a failed right total ankle replacement.Surgeon indicated in his operative report that the patient's "clinical exam and radiographs demonstrated loosening of the tibial component." during the patient's right total ankle revision surgery on or about (b)(6) 2019, surgeon performed a revision of the patient's right ankle arthoplasty and implanted a competitor's ankle components.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H3: the revision reported in case was likely the result of an insufficient bond between the tibial plate and the bone, patient-related conditions, or a combination of the two, which led to aseptic (non-infected) tibial loosening.However, this cannot be confirmed as devices were not available for evaluation and images of the explanted devices, pre-revision radiographs, and operative were not provided.
 
Additional Manufacturer Narrative
Additional information: d1, d4 all, g4 510k, h4.These devices are used for treatment not diagnosis.

Brand Name
TIBIAL PLATE
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16092514
Report Number1038671-2023-00003
Device Sequence Number6703713
Product Code HSN
UDI-Device Identifier10885862276193
UDI-Public10885862276193
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANKLE COMPLAINTS
Device Catalogue Number350-12-03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer12/13/2022
05/31/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date05/30/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale